How can I lessen the side effects of botox in my chin?
I'm expecting bruising and swelling after my chin-tox. Is there something that I can do to reduce these side effects? Does icing help? Are there other side effects that I should know about??? Thanks!
First, you definitely want to listen to everything that your doctor says to do before the procedure. It's important to ask questions and listen to what your doctor answers. Your doctor should also give you a list of things not to take, such as aspirin or vitamin E. Stop taking these at least two days before the procedure. Don't drink before the appointment either. These things can make the bruising worse.
I've had a few cosmetic treatments myself to manage my crow's feet, and to improve my lower lip and chin area. What I always do is I eat a lot of pineapples the week before I get my injections. It helps to minimize inflammation and bruising. I also started taking a supplement called arnica montana. I use it a couple of days before and for the first couple of days after. Taking tylenol right before the procedure can also help with any pain that can occur after the injections. Icing the area can also help reduce the swelling and help keep you more comfortable. Also, propping your head up at night when you sleep can help the blood flow and lessen the swelling too.
Icing made a huge difference after I got Botox work in my chin, so I'd definitely suggest that you do that. In the hours after I got Botox, I noticed that a lot of swelling and bruising was appearing. After a quick call to my doctor, I learned that ice is the best way to treat both of these problems. The cold constricts all the tiny capillaries in the skin that leak blood and cause bruising to develop. The cold also stops inflammation that causes swelling to develop. To reduce the side effects, all I had to do was put an ice pack on for thirty minute intervals. Once I began doing this, I noticed that the swelling and bruising got better, so I wish I'd started sooner! In addition to icing, I also took Tylenol, which helps to reduce pain and inflammation without thinning the blood like ibuprofen does. Thinner blood causes more bruising.
I've gotten Botox several times in my chin and other areas of my face. The bruising usually isn't too bad, but it can be annoying and look gross. There are some medications and supplements that will make the bruising worse. Things like fish oil and vitamin E should be avoided a few days before the treatment. If you are on any other medicines you should ask the doctor if you should stop them. Aspirin and ibuprofen can also cause more bruising, so I usually take a dose of Tylenol before I go. And definitely, do not drink the day before the treatment. After the treatment, I usually use a bag of frozen peas and prop my head up on a pillow to keep it elevated a bit. The thing that takes the most adjusting to at first is how your facial muscles feel immediately following the procedure. It is also a good idea to keep your blood pressure low during the next couple days, so take it easy. This seems to keep the swelling and bruising down a lot for me.
When I got my Botox done, the doctor accidentally nicked a vein, leaving me with a pretty big bruise. Therefore, my first recommendation for avoiding the chance of side effects is picking a doctor experienced in cosmetic procedures and less likely to make mistakes! Unfortunately, if you get a bruise, there's not much you can do to make it fade besides apply arnica, avoid rubbing the area, take plenty of iron, and wait about a week. I found the swelling was a little easier to manage. As soon as the procedure was done, my surgeon had me put an ice pack on the area, which shrinks blood vessels and decreases swelling. I also took some ibuprofen which may have helped to reduce swelling since it's an anti-inflammatory medication.
Before I got Botox injections, I worried about the side effects too. But my doctor assured me that Botox is quite safe, and serious side effects are rare. He also mentioned some common side effects like swelling and bruising around the injection site. The swelling and bruising usually go away after a day or two, but you can use a cool compress to speed up the healing process. My doctor also said that some people experience temporary eyelid drooping. Temporary eyelid drooping typically happens when an inexperienced doctor injects Botox into the wrong area. The good news is that eyelid drooping often goes away approximately 12 or 13 weeks later. Some people may also have pain or muscle stiffness at the injection site. If you experience any side effects, you should inform your doctor immediately. I did not experience any side effects from my Botox treatment, and I think it is because I had an experienced, board-certified plastic surgeon perform my treatment.